Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 70, NWS State College, PA

August 13, 2016Dauphin County, Lebanon County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 13, 2016, 2:18 PM EDT for Dauphin County, Lebanon County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 2:18 PM EDT (18:18 UTC)
Expired
Aug 13, 2016, 3:00 PM EDT
In force
42 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dauphin County, PA, Lebanon County, PA

The radar

The State College radar (KCCX), 146 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1481 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

505 
WUUS51 KCTP 131818
SVRCTP
PAC043-075-131900-
/O.NEW.KCTP.SV.W.0070.160813T1818Z-160813T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 300 PM EDT.

* AT 217 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  CAMPBELLTOWN... MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PEA SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HERSHEY...LEBANON...PALMYRA...CORNWALL...ANNVILLE...MYERSTOWN...
  LICKDALE...PLEASANT HILL...FREDERICKSBURG...MOUNT GRETNA HEIGHTS...
  CLEONA...CAMPBELLTOWN...QUENTIN...RICHLAND...NEWMANSTOWN...
  LEBANON SOUTH...LAWN...SAND HILL...TIMBER HILLS AND AVON.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 254 TO 264.
 INTERSTATE 78 FROM MILE MARKERS 0 TO 8.
 INTERSTATE 81 FROM MILE MARKERS 86 TO 91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4020 7654 4019 7658 4021 7668 4035 7665
      4051 7646 4037 7625 4035 7619
TIME...MOT...LOC 1817Z 235DEG 17KT 4029 7659 

HAIL...0.75IN
WIND...60MPH
 
$$

RXR
1 follow-up statement
460 
WWUS51 KCTP 131851
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT SAT AUG 13 2016

PAC043-075-131900-
/O.EXP.KCTP.SV.W.0070.000000T0000Z-160813T1900Z/
LEBANON PA-DAUPHIN PA-
251 PM EDT SAT AUG 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR LEBANON AND SOUTHEASTERN
DAUPHIN COUNTIES WILL EXPIRE AT 300 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4020 7654 4019 7658 4021 7668 4035 7665
      4051 7646 4037 7625 4035 7619
TIME...MOT...LOC 1848Z 235DEG 17KT 4029 7659 

$$

RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:52 AM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Aug 13, 9:52 AM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service State College PA
952 AM EDT SAT AUG 13 2016

.SYNOPSIS...
Hot and Humid weather will persist across Central Pennsylvania
through the weekend. Excessive heat conditions will impact the
lower to middle Susquehanna Valley with heat indices of 100 to
108 degrees during the afternoon and early evening.The heat and
humidity will support the development of scattered thunderstorms.
Storms may produce frequent lightning and heavy rainfall with the
risk for some localized flooding.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Muggy conditions with mostly clear skies this morning. Dew point
temperatures are in the low to mid 70s through central PA with a
few locations along the Susquehanna in the upper 70s. With
sunshine, temperatures have quickly jumped into the 80s this
morning and will again climb into the 90s this afternoon.

The big ticket item in the Susq Valley for most of the weekend is
the oppressive to dangerous heat conditions. The Lower Susquehanna
Valley up to Harrisburg is now under an excessive heat warning
into Sunday and a heat advisory extends the Mid Susq Valley up to
Williamsport and out through Gettysburg and Franklin County.

Maximum heat index values could reach 108-110 degrees. While
daytime temperatures will be above normal, the best shot for
records will be max-mins with some locations in the southeast
holding around 80F for overnight lows. This factor will also
contribute to the excessive/dangerous heat risk.

Backed off on POPs some for today. A weak shortwave embedded in
the SW flow aloft over the Middle Ohio River Valley will drift
northeast across the laurel highlands and NW mtns later this
morning...support a few showers or thunderstorms. Any showers/TSRA
should be isolated to NIL across the SE half of the CWA that will
be under the influence of the aforementioned high as it drifts
east toward the Mid Atlantic coast this afternoon.

A second...stronger and more extensive short wave approaches
western and nrn PA in the 21Z Sat-00Z Sunday period...embedded
within a belt of of slightly stronger mid-upper level winds. High
cape and weak-mdt deep layer shear has prompted SPC to place the
NW half of PA in a Marginal Risk for Severe TSRA later this
afternoon into tonight. POPs are higher for this area in the
likely to categorical.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
A pair of fairly strong vort maxes move ENE across the CWA
overnight within the plume of very high...2-2.5 inch PWAT
air...likely maintaining a decent threat for mdt-hvy showers and
scattered TSRA...with frequent lightning and locally excessive
rainfall rates as training of the TSRA is a strong possibility.

Approaching sfc cold front Sunday begins to string out and then
stall on about a 240-250 deg axis as several more shortwaves
ripple quickly ne above the boundary and right over the
CWA...creating multiple areas of enhanced llvl Theta-E convergence
with the potential for locally excessive rain/flooding.

Later shifts will need to direct focus on the Flash Flood Threat.
HPC's Day 1 marginal risk for excessive rainfall covers our NW
zones. Although there is no current risk noted by HPC for
Sunday...wouldn't be surprised to see that upgraded to a marginal
or slight risk for excessive rainfl Sunday into Sun night.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
The threat for heavy rainfall may extend into early in the
upcoming week as above normal moisture continues to be directed
northeast around prominent subtropical ridge centered over the
western Atlantic. The Bermuda high is forecast to weaken into the
middle of next week with guidance depicting a gradual lowering of
heights across southeast Canada. There has been a notable trend
over recent days in a stronger Bermuda high (sfc/aloft) which has
kept axis of max rainfall in the NW portion of the model consensus
while maintaining very warm and humid weather pattern over the
region. Daily chances for rain will continue through the period
with a slight decrease in POPs into the second half of the week.

Boosted pops for showers and sctd TSRA by about 10-20 percent
(and into the low likely range) in the Tues night- Wed period -
closer to NBM pops.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
IPT is the only TAF site that is seeing any type of restriction
this morning with low stratocu allowing for IFR cigs. Expect these
to lift by 15Z and VFR to dominate the TAF sites today. Scattered
afternoon and evening convection remains possible anywhere in the
region. The best chances are late in the afternoon. A cold front
could bring drier air in by late Monday, which would decrease the
chance of convection by then.

Outlook...

Fri-Mon...Localized restrictions in scattered to numerous mainly
afternoon shra/tsra.

Tue...Patchy fog possible early...otherwise mainly VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 6 PM EDT Sunday for PAZ028-036-046-049>053-
056-058-063-064.
Excessive Heat Warning until 6 PM EDT Sunday for PAZ057-059-
065-066.
Heat Advisory until noon EDT today for PAZ057-059-065-066.

&&

SYNOPSIS...Watson/Lambert
NEAR TERM...Watson/Lambert
SHORT TERM...Lambert
LONG TERM...Lambert/Steinbugl
AVIATION...Ceru/Gartner
Hazardous weather outlook, Aug 13, 10:10 AM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1010 AM EDT SAT AUG 13 2016

PAZ028-036-056-058-063-064-141415-
JUNIATA-FRANKLIN-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-
1010 AM EDT SAT AUG 13 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING LATER TODAY AND TONIGHT...ESPECIALLY IN URBAN
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO
CTP.STORMREPORTS@NOAA.GOV

PAZ004>006-010-011-017-037-141415-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA-
1010 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
LATER TODAY INTO TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE
AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO
CTP.STORMREPORTS@NOAA.GOV

PAZ057-059-065-066-141415-
DAUPHIN-LEBANON-YORK-LANCASTER-
1010 AM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

 EXCESSIVE HEAT WARNING.

IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING LATE TODAY INTO EARLY TONIGHT...ESPECIALLY IN
URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN LATE SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND
POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO
CTP.STORMREPORTS@NOAA.GOV

PAZ046-049>053-141415-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1010 AM EDT SAT AUG 13 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING LATER TODAY INTO EARLY TONIGHT...ESPECIALLY IN
URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO
CTP.STORMREPORTS@NOAA.GOV

PAZ012-018-019-024>027-033>035-041-042-045-141415-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-FULTON-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-
1010 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES THROUGHOUT THE VALLEYS
AND LARGER TOWNS AND CITIES THIS AFTERNOON AND EARLY EVENING.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
LATE THIS AFTERNOON INTO EARLY TONIGHT...ESPECIALLY IN URBAN AND
POOR DRAINAGE AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG
WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO
CTP.STORMREPORTS@NOAA.GOV

In the hours before

Special weather statement, Aug 13, 1:05 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
105 PM EDT SAT AUG 13 2016

PAZ063-131745-
CUMBERLAND PA-
105 PM EDT SAT AUG 13 2016

...SPECIAL WEATHER STATEMENT...

AT 103 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
DILLSBURG...DRIFTING NORTHEAST AT 10 MPH.

TORRENTIAL RAINFALL, FREQUENT LIGHTNING, AND WINDS IN EXCESS OF 30
MPH ARE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
LOWER ALLEN...CAMP HILL...MECHANICSBURG...LEMOYNE...ENOLA...
NEW CUMBERLAND...HOGESTOWN...WORMLEYSBURG...BOILING SPRINGS...
WERTZVILLE...SHIREMANSTOWN...NEW KINGSTOWN...WEST FAIRVIEW...
MESSIAH COLLEGE AND HARRISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4010 7718 4030 7705 4031 7699 4033 7691
      4027 7691 4022 7686 4021 7689 4022 7690
      4021 7690 4021 7692 4020 7693 4019 7691
      4019 7693 4017 7691 4015 7703 4007 7713
TIME...MOT...LOC 1703Z 233DEG 10KT 4016 7704

RXR
Special weather statement, Aug 13, 1:16 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 PM EDT SAT AUG 13 2016

PAZ018-019-026-131800-
SOUTHERN CENTRE PA-NORTHERN CENTRE PA-HUNTINGDON PA-
116 PM EDT SAT AUG 13 2016

...SPECIAL WEATHER STATEMENT...

AT 114 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR BLACK MOSHANNON STATE PARK TO NEAR PORT
MATILDA TO NEAR HUNTINGDON. MOVEMENT WAS NORTHEAST AT 20 MPH.

FREQUENT LIGHTNING IS EXPECTED. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
STATE COLLEGE...HUNTINGDON...BELLEFONTE...MILESBURG...
MCALEVYS FORT...ROCK SPRINGS...WHIPPLE DAM STATE PARK...
CENTRE HALL...BLANCHARD...PINE GROVE MILLS...PLEASANT GAP...
POTTERS MILLS...BALD EAGLE STATE PARK...RAMBLEWOOD...FRANKLINVILLE...
PARK FOREST VILLAGE...MONUMENT...PORT MATILDA...
STORMSTOWN AND HOUSERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THE STONGEST STORMS...AND
MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGHFLOODED ROADWAYS.

&&

LAT...LON 4042 7817 4048 7813 4049 7813 4049 7815
      4098 7804 4112 7776 4111 7774 4111 7767
      4107 7757 4104 7758 4096 7750 4078 7755
      4073 7768 4072 7768 4069 7771 4068 7769
      4057 7783 4056 7784 4051 7783
TIME...MOT...LOC 1714Z 242DEG 27KT 4095 7798 4053 7807

RXR
Special weather statement, Aug 13, 1:44 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
144 PM EDT SAT AUG 13 2016

PAZ012-019-026-027-045-131830-
MIFFLIN PA-SOUTHERN CENTRE PA-HUNTINGDON PA-NORTHERN CLINTON PA-
SOUTHERN CLINTON PA-
144 PM EDT SAT AUG 13 2016

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF CENTRE...MIFFLIN...
HUNTINGDON...AND CLINTON COUNTIES UNTIL 230 PM EDT...

AT 142 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR STATE COLLEGE TO NEAR ALLENSVILLE. MOVEMENT
WAS NORTHEAST AT 25 MPH.

IF OUTDOORS...SEEK SHELTER AS THESE STORMS WILL BRING FREQUENT
LIGHTNING. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...BELLEFONTE...STATE COLLEGE...LOCK HAVEN...MACKEYVILLE...
FLEMINGTON...AARONSBURG...DUNNSTOWN...PLEASANT GAP...REEDSVILLE...
POE VALLEY STATE PARK...YEAGERTOWN...BALD EAGLE STATE PARK...
MILLHEIM...REBERSBURG...HOUSERVILLE...MCELHATTAN...WOODWARD...
JUNIATA TERRACE AND MADISONBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4123 7736 4087 7733 4085 7736 4070 7735
      4070 7732 4068 7732 4062 7748 4059 7750
      4051 7793 4095 7789 4124 7738
TIME...MOT...LOC 1742Z 233DEG 26KT 4087 7783 4058 7788

RXR
Special weather statement, Aug 13, 1:49 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
149 PM EDT SAT AUG 13 2016

PAZ026>028-056-131830-
MIFFLIN PA-JUNIATA PA-HUNTINGDON PA-PERRY PA-
149 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF JUNIATA...MIFFLIN...
HUNTINGDON...AND PERRY COUNTIES UNTIL 230 PM EDT...

AT 148 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROCKHILL FURNACE...MOVING NORTHEAST AT 25 MPH.

IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WALNUT...HONEY GROVE...BIG SPRING STATE PARK...PERULACK...
SPRUCE HILL...ROCKHILL FURNACE...EAST WATERFORD...BLACKLOG...
MOUNT UNION...ORBISONIA...NEW GERMANTOWN...ATKINSON MILLS...
NEWTON HAMILTON...BLAIN...SHIRLEYSBURG AND KISTLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4027 7796 4041 7789 4057 7750 4034 7735
      4026 7767 4028 7766 4029 7767 4024 7773
      4020 7788
TIME...MOT...LOC 1748Z 241DEG 23KT 4030 7781

RXR
Special weather statement, Aug 13, 1:56 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
156 PM EDT SAT AUG 13 2016

PAZ057-059-131845-
DAUPHIN PA-LEBANON PA-
156 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LEBANON AND DAUPHIN
COUNTIES UNTIL 245 PM EDT...

AT 156 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROYALTON...MOVING NORTHEAST AT 10 MPH.

IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING AND TORRENTIAL RAINFALL. IN ADDITION...WINDS IN EXCESS OF
50 MPH ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
HERSHEY...HUMMELSTOWN...PALMYRA...MIDDLETOWN...CAMPBELLTOWN...
ROYALTON...MOUNT GRETNA HEIGHTS...LAWN...TIMBER HILLS...
MOUNT GRETNA...THREE MILE ISLAND...HERSHEY PARK...
PENN STATE COLLEGE OF MEDICINE...HARRISBURG INTERNATIONAL AIRPORT...
PENN STATE HARRISBURG AND GOLDSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4014 7675 4017 7675 4019 7678 4039 7664
      4024 7642 4019 7658 4019 7660 4016 7664
      4016 7666 4015 7668 4015 7669 4016 7669
      4013 7671 4012 7673
TIME...MOT...LOC 1756Z 237DEG 9KT 4019 7670

RXR
Special weather statement, Aug 13, 2:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT SAT AUG 13 2016

PAZ037-041-131845-
TIOGA PA-NORTHERN LYCOMING PA-
212 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA AND LYCOMING
COUNTIES UNTIL 245 PM EDT...

AT 212 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LITTLE PINE STATE PARK...MOVING NORTHEAST AT 25 MPH.

IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH
ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
RALSTON...LITTLE PINE STATE PARK...TROUT RUN...ENGLISH CENTER...
ARNOT...BUTTONWOOD...SALLADASBURG...LIBERTY AND SKI SAWMILL SKI AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4169 7712 4150 7686 4128 7718 4126 7723
      4132 7734 4143 7744
TIME...MOT...LOC 1812Z 224DEG 20KT 4137 7729

RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:06 PM EDTSpecial Weather StatementCTPMcKean69 min
Aug 12, 9:03 PM EDTSpecial Weather StatementCTPPotter57 min
Aug 13, 12:33 AM EDTSpecial Weather StatementCTPWarren57 min
Aug 13, 11:42 AM EDTSpecial Weather StatementCTPCambria33 min
Aug 13, 1:05 PM EDTSpecial Weather StatementCTPCumberland40 min
Aug 13, 1:16 PM EDTSpecial Weather StatementCTPCentre44 min
Aug 13, 1:44 PM EDTSpecial Weather StatementCTPCentre, Mifflin46 min
Aug 13, 1:49 PM EDTSpecial Weather StatementCTPMifflin41 min
Aug 13, 1:56 PM EDTSpecial Weather StatementCTPLebanon49 min
Aug 13, 2:12 PM EDTSpecial Weather StatementCTPLycoming33 min
Aug 13, 2:26 PM EDTSpecial Weather StatementCTPJuniata, Perry, Snyder, Union49 min
Aug 13, 2:34 PM EDTSpecial Weather StatementCTPLebanon41 min
Aug 13, 3:12 PM EDTSpecial Weather StatementCTPMontour, Northumberland, Snyder, Union48 min
Aug 13, 3:17 PM EDTSpecial Weather StatementCTPCumberland, Franklin, Perry43 min
Aug 13, 3:43 PM EDTSpecial Weather StatementCTPSullivan47 min
Aug 13, 4:04 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan30 min
Aug 13, 4:19 PM EDTSpecial Weather StatementCTPYork56 min
Aug 13, 4:38 PM EDTSpecial Weather StatementCTPPotter22 min
Aug 13, 5:13 PM EDTSpecial Weather StatementCTPCameron, Clearfield32 min
Aug 13, 5:34 PM EDTSpecial Weather StatementCTPClinton41 min
Aug 13, 6:06 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga54 min
Aug 13, 6:25 PM EDTSpecial Weather StatementCTPSchuylkill50 min
Aug 13, 7:00 PM EDTSpecial Weather StatementCTPLycoming, Sullivan, Tioga45 min
Aug 13, 7:13 PM EDTSpecial Weather StatementCTPMcKean47 min
Aug 13, 7:30 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Warren60 min
Aug 13, 7:35 PM EDTSpecial Weather StatementCTPFranklin55 min
Aug 13, 7:55 PM EDTSpecial Weather StatementCTPSullivan35 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.